Archives

Products of random variables with logistic kernel
by Saralees Nadarajah   Arjun K. Gupta  

Vol. 33 No. 4 (2005) P.381~P.395

ABSTRACT

The distribution of the product $XY$ of random variables $X$ and $Y$ is of interest in many applied problems. The existing literature deals with cases when $X$ and $Y$ arise from the same family of distributions. In this paper, we study the distribution of $XY$ when $X$ and $Y$ arise from different but similar distributions by deriving various explicit expressions for its characteristic and distribution functions. We take $X$ to come from the logistic family and $Y$ to be from one of normal, $t$, Laplace, logistic or Bessel families.


KEYWORDS
not available

MATHEMATICAL SUBJECT CLASSIFICATION 2010
Primary: not available

MILESTONES

Received: 2004-11-08
Revised : 2005-01-19
Accepted:


Download PDF